Alert archive / Arizona / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 29, 2009, 5:07 PM MST for Cochise County, Arizona. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2009, 5:07 PM MST (00:07 UTC)
- Expired
- Jun 29, 2009, 6:30 PM MST
- In force
- 83 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 67 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3626 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 300007
FFWTWC
AZC003-300130-
/O.NEW.KTWC.FF.W.0003.090630T0007Z-090630T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
507 PM MST MON JUN 29 2009
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF WILLCOX...
* UNTIL 630 PM MST
* AT 500 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT FROM
1.50 TO 2.50 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST HOUR.
ADDITIONALLY...LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED
NUMEROUS STREETS FLOODED IN WILLCOX. LOW WATER CROSSINGS AND WASHES
ARE LIKELY TO SEE FLOODING THROUGH 630 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MULESHOE
RANCH PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3243 11044 3244 10971 3216 10970 3211 10987
3220 11044
$$
CS2 follow-up statements
000
WGUS75 KTWC 300047
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
547 PM MST MON JUN 29 2009
AZC003-300130-
/O.CON.KTWC.FF.W.0003.000000T0000Z-090630T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
547 PM MST MON JUN 29 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR
NORTHWESTERN COCHISE COUNTY...
AT 545 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA. NATIONAL WEATHER SERVICE RADAR INDICATED THAT FROM 1.50 TO
2.50 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST HOUR.
ADDITIONALLY...LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED
NUMEROUS STREETS FLOODED IN WILLCOX. LOW WATER CROSSINGS AND WASHES
ARE LIKELY TO SEE FLOODING THROUGH 630 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MULESHOE
RANCH PRESERVE AND CASCABEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3243 11044 3244 10971 3216 10970 3211 10987
3220 11044
$$
CS000
WGUS75 KTWC 300132
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
632 PM MST MON JUN 29 2009
AZC003-300138-
/O.EXP.KTWC.FF.W.0003.000000T0000Z-090630T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
632 PM MST MON JUN 29 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST FOR NORTHWESTERN
COCHISE COUNTY...
THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND THE FLASH FLOOD
WARNING HAS EXPIRED. DRAINAGE FORM EARLIER HEAVY RAINFALL WILL
CONTINUE TO CAUSE FLOW IN AREA WASHES.
LAT...LON 3243 11044 3244 10971 3216 10970 3211 10987
3220 11044
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 1:45 PM MST, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 29, 1:45 PM MST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST MON JUN 29 2009 .SYNOPSIS...HIGH PRESSURE ALOFT NEAR THE FOUR CORNERS REGION WILL MAINTAIN SOUTHEASTERLY FLOW AND BRING DEEP MOISTURE INTO SOUTHEAST ARIZONA THIS WEEK. THIS PATTERN WILL PROVIDE SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .DISCUSSION...CONVECTION STARTING IN ERNEST OVER THE PAST HOUR WITH NICE ORGANIZATION ON THE RIM. LESS DEBRIS CLOUD AROUND THIS MORNING...SO MANY AREAS WERE ABLE TO MANAGE MORE SUNSHINE TODAY. FULL MOISTURE IN PLACE WITH SURFACE DEWPTS IN THE UPPER 50S TO MIDDLE 60S THIS MORNING...EASILY HOLDING MIDDLE TO UPPER 50S THIS AFTERNOON. 12Z KTUS SOUNDING CAME IN WITH 1.58 INCHES OF PRECIPITABLE WATER WHICH IS CONSISTENT WITH THE DEEPER MOISTURE EXTENDING UP FROM SONORA ON GOES SOUNDER ESTIMATES. LESS STABLE TEMPERATURE PROFILE WITH A LITTLE COOLING AROUND H5 OVER THE PAST 24 HOUR4S WITH BETTER SHEAR AS WELL. LOW LEVEL SOUTHERLY PUSH TRYING TO DEEPEN MOISTURE IN LOWER DESERT LOCATIONS. ADD IN A FAVORABLE EASTERLY COMPONENT TO STEERING LEVEL FLOW AND IT IS STILL SHAPING UP TO BE A MORE ACTIVE DAY WITH COVERAGE SPREADING FURTHER WESTWARD. ANOTHER DAY WHERE LOCALLY HEAVY RAINFALL AND WET MICROBURSTS A CONCERN. HIGH CENTER RECONSOLIDATING TO THE NORTHEAST...SO EASTERLY AND SOUTHERLY COMPONENTS TO FLOW SHOULD BE FAVORABLE MOST OF THE WEEK. EXPECT A DAILY SHOT OF SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. BOTH GFS AND ECMWF BRING IN SOME WEST COASTAL TROFINESS THIS WEEKEND...BUT GFS SEES HIGH RECONSOLIDATE INTO A SEMI BLOCKING POSITION THROUGH NORTHWEST AND NORTHCENTRAL MEXICO WHILE THE EUROPEAN PHASES THE HIGH INTO THE SOUTHERN PLAINS. THESE DIFFERENCES ARE MORE IMPORTANT FOR OTHER PARTS OF THE STATE...NO REASON AT THIS POINT TO BACK OFF ON THE FORECAST MUCH FOR MOST OF OUR AREA. && .AVIATION...ANOTHER ROUND OF SCATTERED TSRA/SHRA IS EXPECTED THIS AFTERNOON AND EVENING. ASSOCIATED CEILINGS WILL BE 10-13K FT AGL WITH CIGS NEAR TSRA/SHRA DOWN TO ABOUT 3-6K FT AGL. SURFACE WINDS TODAY GENERALLY DIURNAL IN NATURE AND LESS THAN 15 KTS...WITH THE EXCEPTION OF ERRATIC/GUSTY OUTFLOW WINDS NEAR ANY THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A MOIST ATMOSPHERE ACROSS SOUTHEAST ARIZONA WILL RESULT IN SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEK. THE HIGHER HUMIDITY AND RAINFALL WILL RESULT IN FEW FIRE WEATHER CONCERNS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 29, 7:30 AM MST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 730 AM MST MON JUN 29 2009 AZZ019-029-030-032>035-301430- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 730 AM MST MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE AND AN UNSTABLE ATMOSPHERE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA TODAY AND TONIGHT. EXPECT LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WITH STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK. EXPECT LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WITH SOME STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-301430- WESTERN PIMA COUNTY- 730 AM MST MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT WITH INCREASING MOISTURE SHOWERS AND THUNDERSTORMS WILL ALSO INCREASE TODAY. EXPECT LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT THE CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO INCREASE THIS WEEK AS DEEPER MOISTURE PUSHES IN. SOME STORMS WILL GENERATE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:08 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pinal | 79 min |
| Jun 29, 5:24 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Jun 29, 6:08 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 29, 6:24 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jun 29, 6:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Jun 30, 2:33 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 27 min |
Nearby
Flash Flood Warnings in Arizona, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.